Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 204, NWS North Platte, NE

June 22, 2008Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2008, 6:19 PM MDT for Garden County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 6:19 PM MDT (00:19 UTC)
Expired
Jun 22, 2008, 7:00 PM MDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Garden County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 230018
SVRLBF
NEC069-230100-
/O.NEW.KLBF.SV.W.0204.080623T0019Z-080623T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM MDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF OSHKOSH...

* UNTIL 700 PM MDT

* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTHWEST OF OSHKOSH...AND MOVING EAST AT
  13 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 645 PM MDT...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND 9 MILES NORTHWEST
  OF LEWELLEN BY 700 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258
TIME...MOT...LOC 0019Z 290DEG 11KT 4147 10242

$$

BUTTLER
3 follow-up statements
000 
WWUS53 KLBF 230024
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT SUN JUN 22 2008

NEC069-230100-
/O.CON.KLBF.SV.W.0204.000000T0000Z-080623T0100Z/
GARDEN NE-
624 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL GARDEN COUNTY...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HIGHWAY 26
MILE MARKER 100...OR 7 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 14
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 645 PM MDT...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 700 PM MDT...

LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258
TIME...MOT...LOC 0024Z 289DEG 12KT 4149 10240

$$

BUTTLER
000 
WWUS53 KLBF 230039
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
738 PM CDT SUN JUN 22 2008

NEC069-230100-
/O.CON.KLBF.SV.W.0204.000000T0000Z-080623T0100Z/
GARDEN NE-
638 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL GARDEN COUNTY...

AT 632 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND VERY HEAVY RAIN.  
THIS STORM WAS LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR 8 MILES 
NORTHWEST OF OSHKOSH...MOVING EAST AT 7 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF OSHKOSH AND 6 MILES SOUTH OF DOGTOWN FLATS BY 700
  PM MDT...

LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258
TIME...MOT...LOC 0038Z 283DEG 6KT 4150 10243

$$

BUTTLER
000 
WWUS53 KLBF 230058
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT SUN JUN 22 2008

NEC069-230107-
/O.EXP.KLBF.SV.W.0204.000000T0000Z-080623T0100Z/
GARDEN NE-
657 PM MDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY WILL 
EXPIRE AT 700 PM MDT...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED 
CONSIDERABLY AND NO LONGER POSED A SEVERE WEATHER THREAT.  IF SEVERE 
WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM 
PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258
TIME...MOT...LOC 0057Z 283DEG 6KT 4149 10239

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:50 PM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 22, 2:50 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT SUN JUN 22 2008

.SYNOPSIS...

SURFACE ANALYSIS INDICATING WEAK SFC FLOW AND A SURGE OF DRIER AIR
EXTENDING FROM NERN CO INTO THE SANDHILLS. SOME HINT OF A WEAK WARM
FRONT FROM SERN NE THRU THE PANHANDLE INTO NWRN WY. MSAS INDICATING
SOME WEAK CONV ALONG THIS FEATURE AS WELL. SOME AC/-SHRA INDICATED
ON KLNX AND 11-3.9U SAT PICS...LIKELY ASSOCIATED WITH WEAK MID LEVEL
FGEN IN STEEPER LAPSE RATES...THOUGH ORGANIZATION IS LACKING AT THE
MOMENT.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...

FAIRLY POTENT SHORT WAVE MOVING THROUGH SOUTH CENTRAL WYOMING AND
NCTRL CO...TRIGGERING TSRA. MID LEVEL TEMPERATURES AT H5 WARM FROM
ABOUT 13C AT 12Z THIS MORNING TO 11C BY 00Z. MODERATE
INSTABILITY...APPROACH OF RIGHT ENTRANCE REGION OF UPPER JET IN THE
DAKOTAS AND EXISTENCE OF SURFACE BOUNDARY FROM THE SRN PNHDLE
THROUGH EXTREME SWRN NEBR INTO WRN KANSAS EXPECTED TO OFFSET THIS
AND AID IN ISOLATED SEVERE CONVECTIVE DEVELOPMENT LATER THIS AFTN.
HODGRAPHS NEAR THE FRONTAL ZONE SHOW STRONG VEERING PROFLIES WITH
HEIGHT AND A STRENGTHENING H85 WIND INTO THIS EVENING. WILL KEEP LOW
CHC POPS GOING TIL 03Z FOR SURFACE BASED STORMS.
OVERNIGHT...THUNDERSTORMS SHOULD BECOME ELEVATED AS WAA OCCURS AHEAD
OF MID LEVEL TROUGH AND WENT WITH LOW CHC POPS ACROSS WRN TWO THIRD.

MONDAY...THE ZONAL FLOW OVER THE NRN ROCKIES SHOULD WILL FAVOR A
PERSISTENT SFC LOW OVER SERN WY INTO ERN COL. MOST UNSTABLE CAPES
SHOULD RANGE FROM 2500-3500 J/KG NEAR AND SOUTH OF HIGHWAY 2 WITH
0-6KM SHEAR AOA 35 TO 40KTS. SVR POTENTIAL FOR INTENSITY AND
COVERAGE IS THUS HIGHER. MONDAY NIGHT WILL HAVE A WELL DEFINED LLJ
TO SUSTAIN CONVECTION OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE INTO THE OVERNIGHT. HEAVY RAINFALL AND ISOLATED FLASH
FLOODING AN ADDITIONAL CONCERN.

INSTABILITY REMAINS HIGH INTO TUESDAY. CHANCES REMAIN SLIGHT CHANCE
HOWEVER DUE TO UNCERTAINTY OF A DISTURBANCE TO TRIGGER CONVECTION.
ANOTHER ROUND WEDNESDAY WITH PRESENCE OF MID LEVEL DISTURBANCE.

.LONG TERM (THURSDAY THROUGH SUNDAY)...

A STATIONARY FRONT WILL BE LOCATED FROM NORTHWEST KANSAS INTO
EASTERN WYOMING SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE
EXPECTED TO FORM ALONG THIS BOUNDARY...AND THEN MOVE SOUTHEAST
ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA THROUGH SUNDAY
EVENING. A FEW OF THESE STORMS MAY APPROACH THE KLBF TERMINAL...BUT
THE LOW PROBABILITY OF THIS OCCURRING PRECLUDES A MENTION IN THE
LATEST TAF FCST. OTHERWISE...EAST/SOUTHEAST WINDS ARE FCST TO
PERSIST NORTH OF THE STATIONARY FRONT ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA INTO MONDAY MORNING...WITH NO VSBY/CEILING
RESTRICTIONS EXPECTED.

&&

.AVIATION...

A STATIONARY FRONT WILL BE LOCATED FROM NORTHWEST KANSAS INTO
EASTERN WYOMING SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE
EXPECTED TO FORM ALONG THIS BOUNDARY...AND THEN MOVE SOUTHEAST
ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA THROUGH SUNDAY
EVENING. A FEW OF THESE STORMS MAY APPROACH THE KLBF TERMINAL...BUT
THE LOW PROBABILITY OF THIS OCCURRING PRECLUDES A MENTION IN THE
LATEST TAF FCST. OTHERWISE...EAST/SOUTHEAST WINDS ARE FCST TO
PERSIST NORTH OF THE STATIONARY FRONT ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA INTO MONDAY MORNING...WITH NO VSBY/CEILING
RESTRICTIONS EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROBERG/GARNER
Hazardous weather outlook, Jun 22, 2:19 PM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT SUN JUN 22 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-232030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
319 PM CDT SUN JUN 22 2008 /219 PM MDT SUN JUN 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN
HALF OF NEBRASKA. A STATIONARY FRONT IS LOCATED FROM NORTHWEST
KANSAS INTO THE NEBRASKA PANHANDLE AND EASTERN WYOMING. THE LOW
LEVEL AIRMASS SOUTH OF THE FRONT HAS BECOME HOT AND WELL
MIXED...WHILE NORTH OF THE FRONT...EAST TO SOUTHEAST WINDS HAVE
MAINTAINED MID 50S DEWPOINTS. ISOLATED THUNDERSTORMS MAY DEVELOP
ALONG AND NORTH OF THE FRONT OVER SOUTHWESTERN AND WESTERN
NEBRASKA...WHILE OTHER STORMS OVER EASTERN WYOMING AND THE
PANHANDLE MAY MOVE SOUTHEAST INTO WESTERN NEBRASKA THIS EVENING.
THE COMBINATION OF MODERATE INSTABILITY AND VEERING WIND PROFILES
WILL FAVOR A FEW SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE FRONT WILL CONTINUE TO RESIDE OVER THE CENTRAL HIGH PLAINS
THROUGH TUESDAY. THIS WILL FAVOR A RISK OF SEVERE THUNDERSTORMS
ON MONDAY AND TUESDAY.

ANOTHER STRONG FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON
THURSDAY AND STALL ACROSS THE CENTRAL PLAINS ONCE AGAIN. THIS WILL
PROVIDE AN ADDITIONAL FOCUS FOR THUNDERSTORMS EACH AFTERNOON AND
NIGHT THROUGH THE END OF THE WEEK. HOWEVER...THERE IS CONSIDERABLE
UNCERTAINTY REGARDING THE RISK OF SEVERE WEATHER AFTER TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF A RUSHVILLE TO
NORTH PLATTE TO STOCKVILLE LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:30 PM MDTSevere Thunderstorm WarningLBFSheridan45 min
Jun 23, 5:37 PM MDTSevere Thunderstorm WarningLBFGarden38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.